Part 2: Peripheral T-Cell Non-Hodgkin Lymphoma

Eric D. Jacobsen, MD

Dr. Jacobsen is an instructor in Medicine, Harvard Medical School; Attending Physician, Dana-Farber Cancer Institute, Boston, MA.

Question 4

A 68-year-old man presents with acute onset of fevers, rash, and diffuse lymphadenopathy. A biopsy of a cervical lymph node is consistent with angioimmunoblastic T-cell lymphoma. A bone marrow biopsy shows 20% involvement with lymphoma, increased red blood cell precursors, and normal numbers of megakaryocytes. Iron stores are adequate. He is started on cyclosporine. Two days after initiating cyclosporine, his hemoglobin decreases from 12 g/dL to 9 g/dL and his total bilirubin increases from 0.8 g/dL to 2.4 g/dL. His creatinine is unchanged and his platelets remain normal. He is mentating normally. He reports no melena or hematochezia. What is the most likely cause of his progressive anemia?

  •  Autoimmune hemolysis
  •  Cyclosporine-induced hemolytic-uremic syndrome
  •  Marrow infiltration from angioimmunoblastic T-cell lymphoma
  •  Gastrointestinal bleeding secondary to gastrointestinal
    involvement with lymphoma

Updated 8/14/2010 • adb | Copyright ©2014 Turner White Communications